Jacobi rational–Gauss collocation method for Lane–Emden equations of astrophysical significance
Articles
Eid H. Doha
Cairo University, Egypt
Ali H. Bhrawy
King Abdulaziz University, Saudi Arabia; Beni-Suef University, Egypt
Ramy M. Hafez
Modern Academy, Egypt
Robert A. Van Gorder
University of Central Florida, USA
Published 2014-07-07
https://doi.org/10.15388/NA.2014.4.1
PDF

Keywords

Lane–Emden equation
isothermal gas spheres
collocation method
Jacobi rational–Gauss quadrature
Jacobi rational polynomials

How to Cite

Doha E. H., Bhrawy A. H., Hafez R. M. and Van Gorder R. A. (2014) “Jacobi rational–Gauss collocation method for Lane–Emden equations of astrophysical significance”, Nonlinear Analysis: Modelling and Control, 19(4), pp. 537-550. doi: 10.15388/NA.2014.4.1.

Abstract

In this paper, a new spectral collocation method is applied to solve Lane–Emden equations on a semi-infinite domain. The method allows us to overcome difficulty in both the nonlinearity and the singularity inherent in such problems. This Jacobi rational–Gauss method, based on Jacobi rational functions and Gauss quadrature integration, is implemented for the nonlinear Lane–Emden equation. Once we have developed the method, numerical results are provided to demonstrate the method. Physically interesting examples include Lane–Emden equations of both first and second kind. In the examples given, by selecting relatively few Jacobi rational–Gauss collocation points, we are able to get very accurate approximations, and we are thus able to demonstrate the utility of our approach over other analytical or numerical methods. In this way, the numerical examples provided demonstrate the accuracy, efficiency, and versatility of the method.

PDF
Creative Commons License

This work is licensed under a Creative Commons Attribution 4.0 International License.

Please read the Copyright Notice in Journal Policy